Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 64, NWS Wichita, KS

May 23, 20074 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 23, 2007, 5:13 PM CDT for 4 counties in Kansas. It was in force for 62 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2007, 5:13 PM CDT (22:13 UTC)
Expired
May 23, 2007, 6:15 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

Counties Harvey County, KS, Marion County, KS, McPherson County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 5:20 PM CDTHAIL 0.51 Ssw Hutchinson, KS
May 23, 5:28 PM CDTTSTM WND GST 60N Moundridge, KS
May 23, 5:43 PM CDTTSTM WND GST 60N Goessel, KSSMALL TREE LIMBS DOWN.
May 23, 5:52 PM CDTHAIL 1Lehigh, KS
May 23, 5:59 PM CDTHAIL 1.75Hillsboro, KS
May 23, 6:11 PM CDTHAIL 1Hutchinson, KS
May 23, 6:15 PM CDTHAIL 13 Ssw Hutchinson, KS
May 23, 6:15 PM CDTHAIL 15 Sw Hutchinson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 1:27 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 10.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.8
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 232214
SVRICT
KSC079-113-115-155-232315-
/O.NEW.KICT.SV.W.0064.070523T2213Z-070523T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT WED MAY 23 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
  MARION COUNTY IN CENTRAL KANSAS.
  SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS.

* UNTIL 615 PM CDT.

* AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF MOUNDRIDGE...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  
BUHLER...BURRTON...CANTON...DURHAM...GALVA...GOESSEL...HALSTEAD...HAV
EN...HESSTON...HILLSBORO...HUTCHINSON...INMAN...LEHIGH...MOUNDRIDGE..
.NORTH NEWTON...PARTRIDGE...PEABODY...SOUTH HUTCHINSON...WALTON...  
WILLOWBROOK...MARION LAKE...YODER.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

VERY HEAVY RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.

LAT...LON 3803 9818 3779 9799 3822 9693 3857 9729

$$

JAKUB
4 follow-up statements
000 
WWUS53 KICT 232233
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
533 PM CDT WED MAY 23 2007

KSC079-113-115-155-232315-
/O.CON.KICT.SV.W.0064.000000T0000Z-070523T2315Z/
MCPHERSON KS-MARION KS-HARVEY KS-RENO KS-
533 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RENO...NORTHWESTERN HARVEY...MARION AND SOUTHERN MCPHERSON COUNTIES
UNTIL 615 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOUTH HUTCHINSON TO BUHLER TO LEHIGH...MOVING NORTHEAST AT 35
MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HUTCHINSON BY 540 PM CDT.
  NEAR BUHLER BY 550 PM CDT.
  5 MILES SOUTHEAST OF INMAN BY 555 PM CDT.
  NEAR CANTON BY 615 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3803 9818 3779 9799 3822 9693 3857 9729

$$

CHANCE
000 
WWUS53 KICT 232240
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT WED MAY 23 2007

KSC079-113-115-155-232315-
/O.CON.KICT.SV.W.0064.000000T0000Z-070523T2315Z/
MCPHERSON KS-MARION KS-HARVEY KS-RENO KS-
541 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RENO...NORTHWESTERN HARVEY...MARION AND SOUTHERN MCPHERSON COUNTIES
UNTIL 615 PM CDT...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH HUTCHINSON TO BUHLER TO GOESSEL...MOVING
NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LEHIGH BY 550 PM CDT.
  NEAR DURHAM BY 605 PM CDT.
  NEAR MOUNDRIDGE BY 615 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3803 9818 3779 9799 3822 9693 3857 9729

$$

CHANCE
000 
WWUS53 KICT 232259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT WED MAY 23 2007

KSC079-113-115-155-232315-
/O.CON.KICT.SV.W.0064.000000T0000Z-070523T2315Z/
MCPHERSON KS-MARION KS-HARVEY KS-RENO KS-
559 PM CDT WED MAY 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RENO...NORTHWESTERN HARVEY...MARION AND SOUTHERN MCPHERSON COUNTIES
UNTIL 615 PM CDT...

AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SOUTH HUTCHINSON TO 6 MILES EAST OF BUHLER TO
HILLSBORO...MOVING NORTHEAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR HUTCHINSON BY 605 PM CDT.
  NEAR BUHLER BY 615 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3803 9818 3779 9799 3822 9693 3857 9729

$$

CHANCE
000 
WWUS53 KICT 232313
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT WED MAY 23 2007

KSC079-113-115-155-232322-
/O.EXP.KICT.SV.W.0064.000000T0000Z-070523T2315Z/
MCPHERSON KS-MARION KS-HARVEY KS-RENO KS-
612 PM CDT WED MAY 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RENO...NORTHWESTERN
HARVEY...MARION AND SOUTHERN MCPHERSON COUNTIES HAS BEEN ALLOWED TO 
EXPIRE...HOWEVER...IT WILL BE REPLACED WITH A NEWS SEVERE 
THUNDERSTORM WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. BE READY TO SEEK 
SHELTER IF THREATENING WEATHER APPROACHES AGAIN...OR A WARNING 
ISSUED.

LAT...LON 3803 9818 3779 9799 3822 9693 3857 9729

$$

CHANCE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:10 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 23, 3:10 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT WED MAY 23 2007

.DISCUSSION...
FORECAST CONCERNS...
POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AND FLASH FLOODING THIS
EVENING INTO EARLY THURSDAY MORNING...

A VIGOROUS UPPER SHORTWAVE TROF WAS MOVING ACROSS THE FOUR
CORNERS AREA THIS AFTERNOON...AND WILL EJECT EAST ACROSS THE
CENTRAL HIGH PLAINS OVERNIGHT. A VERY UNSTABLE AIRMASS AND
STRONG DEEP LAYER SHEAR AHEAD OF THIS APPROACHING WEATHER
SYSTEM HAS SET THE STAGE FOR A SIGNIFICANT SEVERE WEATHER
OUTBREAK LATER THIS EVENING...WITH HEAVY RAIN AND FLOODING JUST
AS CONCERNING THROUGH THE OVERNIGHT HOURS.

SURFACE AND BOUNDARY LAYER FLOW HAS ALREADY RECOVERED AND
RETURNED TO THE SOUTH FROM THE PANHANDLES ACROSS PORTIONS OF
SOUTHWEST KANSAS. THE NAM SEEMS TO DEPICT THE OVERALL SYNOPTIC
FEATURES THE BEST THROUGH 24 HOURS AND WAS GENERALLY FOLLOWED
ESPECIALLY FOR SURFACE FEATURES/FRONTAL MOVEMENT. THAT SAID...THE
CONVECTIVE TRENDS ARE BIT MORE TRICKY AND WILL BE MORE DEPENDENT
ON MESOSCALE INFLUENCES...THOUGH THERE IS REASONABLY HIGH
CONFIDENCE IN SOME SIGNIFICANT SEVERE WEATHER WITH HEAVY RAINFALL.
LOW LEVEL CONVERGENCE ALONG THE NEARLY STATIONARY FRONT WILL
CONTINUE TO PROMOTE TRAINING CONVECTIVE ECHOES ACROSS PORTIONS OF
CENTRAL KANSAS. HOWEVER A MORE SIGNIFICANT SEVERE WEATHER EVENT
IS EXPECTED TO UNFOLD THIS EVENING...WITH SUPERCELL STORMS THAT
WILL INITIATE FROM THE PANHANDLES INTO SOUTHWEST KANSAS. THERE IS
POTENTIAL FOR SOME LONGER-LIVED SUPERCELL STORMS...WHICH COULD
AFFECT PORTIONS OF SOUTH CENTRAL OR CENTRAL KANSAS BY LATE
EVENING...FUELED BY A STRONG LOW LEVEL JET...AND FOCUSED JUST
NORTHEAST OF THE ATTENDANT SURFACE CYCLONE WHICH IS PROGGED TO
MIGRATE NORTHEAST ALONG THE FRONT OVERNIGHT. EQUALLY CONCERNING
WILL BE THE HEAVY/TRAINING CONVECTIVE CELLS WHICH WILL REMAIN
ORIENTED NEARLY PARALLEL TO THE SURFACE BOUNDARY AS IT SLIDES
SLOWLY EAST THROUGH THE NIGHT. THE GOING FLASH FLOOD WATCH WAS
EXPANDED A BIT IN TIME AND SPACE...FOR AREAS GENERALLY WEST OF
THE KANSAS TURNPIKE THROUGH 12Z THURSDAY.

WHILE VERY LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS WILL
REMAIN THE PRIMARY SEVERE WEATHER RISK...THE POTENTIAL FOR A
COUPLE STRONG TORNADOES WILL REMAIN A POSSIBILITY THOUGH THE
EVENING HOURS WITH THE DISCRETE STORMS THAT DEVELOP.

AS FOR THE REST OF THE FORECAST...DRIER AND MORE STABLE AIR
WILL ADVECT IN BEHIND THE DEPARTING COLD FRONT BY LATE
THURSDAY/THURSDAY NIGHT. HOWEVER THIS FRONT LOOKS TO HANG UP
ACROSS THE OZARKS...BEFORE THE FRONT DECAYS AND MOISTURE COMES
BACK NORTH AGAIN ON FRIDAY AND SATURDAY. ANOTHER FRONT WILL
DROP SOUTH ACROSS THE PLAINS BY SATURDAY NIGHT/SUNDAY...WITH
THE MEDIUM RANGE DEPICTING A RATHER MOIST BOUNDARY LATER AND
FRONT MEANDERING ACROSS THE AREA THROUGH EARLY NEXT WEEK. THUS
WILL KEEP CHANCES FOR THUNDER IN THE FORECAST.

DARMOFAL

&&

.AVIATION...18Z TAFS RSL/SLN/HUT/ICT/CNU
ORGANIZED CONVECTION LIKELY TO AFFECT CENTRAL AND SOUTH CENTRAL KS
TAF SITES THIS AFTERNOON THROUGH TONIGHT WITH WELL-DEFINED NE-SW
ORIENTED STATIONARY FRONT IN THIS REGION. SO CARRYING TEMPO GROUPS
WITH TSRA IN ALL TAF SITES EXCEPT CNU...WITH TIMING DIFFERENCES ON
WHEN THOSE TEMPOS WERE USED. MVFR CIGS QUITE PLAUSIBLE IN
ASSOCIATION WITH ANY CONVECTION...AND ALSO ACROSS A WIDESPREAD
AREA ALONG/AHEAD OF THE FRONT THURSDAY MORNING.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    60  71  53  73 / 100  70  10  20
HUTCHINSON      57  71  50  73 / 100  60  10  20
NEWTON          59  70  52  72 / 100  70  10  20
ELDORADO        61  71  53  72 /  80  80  10  20
WINFIELD-KWLD   62  72  55  73 /  80  70  20  20
RUSSELL         52  69  50  72 / 100  30  10  20
GREAT BEND      53  69  51  72 / 100  30  10  20
SALINA          57  71  51  73 / 100  60  10  20
MCPHERSON       57  71  51  73 / 100  60  10  20
COFFEYVILLE     64  73  56  73 /  50  70  30  20
CHANUTE         63  72  54  73 /  40  70  20  20
IOLA            63  72  54  73 /  40  60  10  20
PARSONS-KPPF    64  72  56  73 /  40  70  20  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR KSZ032-033-
047>052-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 23, 4:13 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT WED MAY 23 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-242215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
413 PM CDT WED MAY 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY SOUTH OF
A GREAT BEND TO MCPHERSON LINE AND WEST OF A MCPHERSON TO NEWTON
TO ANTHONY LINE. SUPER-CELL STORMS ARE LIKELY WITHIN THIS AREA
WHICH COULD PRODUCE VERY LARGE HAIL UP TO BASEBALL SIZE...DAMAGING
STRAIGHT-LINE WINDS TO 80 MPH...AND EVEN A STRONG TORNADO. THE
RISK WILL BE HIGHEST DURING THE EVENING...MAINLY PRIOR TO MIDNIGHT.

SEVERE STORMS WILL BE POSSIBLE ACROSS MUCH OF THE REST OF CENTRAL
AND SOUTH CENTRAL KANSAS TONIGHT...WITH HEAVY RAINFALL LIKELY
WHICH MAY RESULT IN FLOODING. A FLASH FLOOD WATCH IS IN EFFECT
TONIGHT FOR PORTIONS OF SOUTH CENTRAL AND CENTRAL KANSAS. RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE POSSIBLE BY DAWN THURSDAY MORNING
IN THE WATCH AREA. PLEASE REFER TO THE LATEST WATCHES AND WARNINGS
FOR MORE DETAILS.

THE RISK FOR SEVERE WEATHER SHOULD DIMINISH AS STORMS MOVE INTO
SOUTHEAST KANSAS BY EARLY THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AREAS OF FLOODING MAY BE ONGOING ACROSS PORTIONS OF CENTRAL AND
SOUTH CENTRAL KANSAS THURSDAY MORNING...ALTHOUGH THE HEAVY RAINS
WILL HAVE ENDED.

A CHANCE FOR STRONG STORMS AND LOCALLY HEAVY RAINFALL WILL SHIFT
INTO SOUTHEAST KANSAS BY THURSDAY AFTERNOON.

SLIGHT TO MODEST CHANCES FOR THUNDERSTORMS WILL EXIST ACROSS MUCH
OF THE AREA OVER THE HOLIDAY WEEKEND AND INTO EARLY NEXT WEEK.
A FEW STRONG STORMS WILL BE POSSIBLE...HOWEVER IT IS TOO EARLY TO
SPECULATE ON THE RISK AND MAGNITUDE OF ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED TONIGHT...MAINLY PRIOR
TO MIDNIGHT...FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

DARMOFAL

In the hours before

Local storm report, May 23, 4:47 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
447 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLASH FLOOD      TURON                   37.81N 98.43W
05/23/2007                   RENO               KS   LAW ENFORCEMENT

            WATER OVER THE ROAD ON HWY 61 JUST WEST OF TURON.

&&

BRW
Local storm report, May 23, 4:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLOOD            HUTCHINSON              38.07N 97.91W
05/23/2007                   RENO               KS   LAW ENFORCEMENT

            STREET FLOODING REPORTED IN LOW LYING AREAS OF THE CITY.

0446 PM     FLOOD            7 W HUTCHINSON          38.07N 98.04W
05/23/2007                   RENO               KS   LAW ENFORCEMENT

            RURAL ROADS CLOSED WEST OF HUTCHINSON.

&&

BRW
Local storm report, May 23, 4:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
454 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     FLOOD            2 S HUTCHINSON          38.04N 97.91W
05/23/2007                   RENO               KS   EMERGENCY MNGR

            A STREET AND WALNUT IN SOUTH HUCHINSON WATER REPORTED UP
            TO BUMPERS ON CARS.

&&

BRW
Local storm report, May 23, 4:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HEAVY RAIN       HUTCHINSON AIRPORT      38.07N 97.87W
05/23/2007  M1.98 INCH       RENO               KS   ASOS

            RAINFALL WAS REPORTED IN THE LAST HOUR.

&&

BRW
Local storm report, May 23, 5:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     HAIL             TURON                   37.81N 98.43W
05/23/2007  E1.75 INCH       RENO               KS   LAW ENFORCEMENT

&&

BRW
Local storm report, May 23, 5:12 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
512 PM CDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     FLASH FLOOD      HUTCHINSON              37.81N 95.44W
05/23/2007                   ALLEN              KS   CO-OP OBSERVER

            AT A STREET AND WALNUT WATER FLOODING HOMES.

&&

BRW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 11:07 PM CDTSevere Thunderstorm WarningICTBarton, Russell53 min
May 22, 11:46 PM CDTSevere Thunderstorm WarningICTBarton59 min
May 22, 11:59 PM CDTSevere Thunderstorm WarningICTBarton46 min
May 23, 12:39 AM CDTSevere Thunderstorm WarningICTBarton66 min
May 23, 3:08 AM CDTFlash Flood WatchICTBarton, Chase, Ellsworth, Harper, Harvey, Kingman and 9 more25 hr
May 23, 12:08 PM CDTSevere Thunderstorm WarningICTReno67 min
May 23, 1:07 PM CDTSevere Thunderstorm WarningICTReno53 min
May 23, 1:57 PM CDTSevere Thunderstorm WarningICTReno63 min
May 23, 2:14 PM CDTSevere Thunderstorm WarningICTKingman46 min
May 23, 2:18 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice57 min
May 23, 2:51 PM CDTSevere Thunderstorm WarningICTReno69 min
May 23, 2:54 PM CDTSevere Thunderstorm WarningICTSaline66 min
May 23, 3:10 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice65 min
May 23, 3:42 PM CDTTornado WarningICTReno31 min
May 23, 4:11 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno64 min
May 23, 4:26 PM CDTSevere Thunderstorm WarningICTReno64 min
May 23, 4:55 PM CDTFlash Flood WarningICTReno6 hr
May 23, 5:09 PM CDTSevere Thunderstorm WarningICTReno27 min
May 23, 5:28 PM CDTSevere Thunderstorm WarningICTReno30 min
May 23, 6:12 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion, Reno, Rice63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.